Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Experiencing pins and needles in feet while sitting in chair. Type 2 diet controlled diabetic. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
When sitting normally, in an easy chair, I am getting pain and pins and needles in my feet. I am a type 2 diet controlled Diabetic.
Posted Fri, 18 Oct 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 11 minutes later
Brief Answer:
Rule out neuropathy

Detailed Answer:
People with type diabetes are at risk for developing diabetic neuropathy. Typically it tends to afflict those who have poorly controlled diabetes for several years. However it can present early on in the condition because diabetes is often present for many years before it is formally diagnosed.
A good history and physical examination by a GP/family doctor/endocrinologist/neurologist is required to determine if the pain and pins-and-needles-sensation is due to neuropathy. A test called EMG/NCS is sometimes performed to aid in the diagnosis.
However, diabetic neuropathy is a diagnosis of exclusion ie other potential causes of neuropathy must be excluded before attributing the problem to diabetes.

For more information,you may wish to peruse this weblink :

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor